Jump to content

Katie330: Effexor XR Withdrawal Syndrome


Katie330

Recommended Posts

Hi all,

 

My signature basically sums it all up.  I am experiencing terrible withdrawal symptoms after discontinuing 150mg Effexor XR.  I wish that my psychiatrists had told me about discontinuation syndrome before they pushed these drugs on me.  I am wondering when the discontinuation symptoms will go away.  The symptoms are severely affecting my ability to work, and I cannot afford to lose my job.  

 

I REFUSE to go back on the drug.  I would rather die than start this process all over again.  The drugs never did anything to improve my mood and simply made orgasms impossible for the last 3 years of my life.  Now I am worried that I am going to suffer from these symptoms for the rest of my life.  This, of course, is all compounded by my pregnancy hormones.  

 

This is my first pregnancy, so I have nothing to compare it to, but many of my symptoms, particularly the neurological ones (brain zaps, spontaneous muscle twitching, dizziness, delayed brain response) can only be attributed to Effexor withdrawal.  I just wish that I knew how long to expect this to continue so that I can see the light at the end of the tunnel.  I am very discouraged by the fact that I am seeing many people taking years to fully recover.  My husband, family, and friends do not understand because they have never had to go through this.  I feel totally alone.

 

Katie

Edited by scallywag
added paragraph breaks and tags

Mar 2013: Zoloft for depression/anxiety

2014: Discontinued Zoloft for ~2months with minimal discontinuation symptoms

Nov 2014: Psychiatrist switched me to Effexor XR 75mg after I indicated that Zoloft did not seem to be doing anything for me

Aug 2015: Upped Effexor XR to 150mg after I told psychiatrist that 75mg did not seem to be doing anything for me

July 2016: Tapered Effexor XR from 150mg to 0mg over 12 days following psychiatrist recommendation after learning that I am pregnant

July 29, 2016: Last 37.5mg Effexor XR

July 30, 2016-present: Brain zaps, disorientation, dizziness, muscle twitching, inability to concentrate, restlessness, night terrors, body-soaking night sweats...

 

Link to post
  • Moderator Emeritus

Katie, -- Welcome to Surviving Antidepressants (SA)
 
Shoot, I replied before fully understanding your intent not to reinstate because you are pregnant.
 
Unfortunately your 12-day dose reduction from 150 mg to 0 mg has put you in a tough, tough spot. Withdrawal symptoms are wildly unpredictable.  Some people experience acute withdrawal for 4-8 weeks and are then fully functional. Others have a longer, more challenging recovery.

 

I wish there was someone who could give you an accurate, reliable prediction about your withdrawal. There is no such person.
 
Some people find Omega 3 fish oil helpful in dealing with brain zaps:
 
Omega-3 fatty acids (fish oil)  
 
 
Original post:
Since you so recently discontinued Effexor (July 29, 5 days ago), you would be well advised to start taking 37.5 mg.  Reinstating now may be enough to stop withdrawal symptoms in their tracks.

Edited by scallywag
edited to provide correct information

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Welcome Katie

So sorry you are stuck between a rock and a hard place ...no fault of your own.

 

You are not alone.

Is your husband family and friends able to read some of the information on this forum?

Wishing you strength

nz11

adding, 'This drug does not seem to be doing anything for me' to my list of dangerous things to say in front of a doctor.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post

Keep going you are doing, dont panic, this is very common unfortunately, 150mg is a big amount to go cold turkey. 

I am off all meds 16 months I had been on olanzapine, Effexor zanex and assorted sleeping meds for approx 2 years.

Weaned off 375 mg effexor over two years, I had previously come off xanax, rivotrill and olazapine. Reinstated 75mg of effexor on the 22/12/16

Link to post
  • Moderator

I understand your concerns in pregnancy.   It is criminal that your doctor seemed to think that a 12 day taper from 150 to 0 was "just fine."  

 

However severe withdrawal can be as harmful to baby as a tiny dose of antidepressant.

 

If the Effexor was doing nothing, then what are you experiencing now?

 

Intro to Antidepressant Withdrawal Syndrome

 

Healing from Antidepressants - Patterns of Recovery (by Toxic Antidepressants)

 

Delayed Onset of Withdrawal Symptoms

(that is, this may not be the worst of it - you might get through the acute first month, and then be hit again 3, 6, 9, 12 months from now)

 

Please, reconsider a very small, careful reinstatement.

 

Because of the pregnancy, I would start with just 1 bead of effexor.  If it changes your symptoms for the better, we are on the right track.  Go ahead, open up the capsule, pull one single bead out.  Look at it.   This is a very tiny amount, and it might be better for you to be on this small amount, than to subject your baby to the trauma of your withdrawal.

 

It will not "start this process all over again," as you say, because it's nowhere near even a 1/2 dose.  Or 1/4 dose.  Just one tiny bead.  If you can feel a difference, but it's not enough, then 4 days later (that's how long to see if it will work), we might increase it to 2 beads.  Very carefully, very conscious of what your body is feeling.  

 

About Reinstating and Stabilizing to Stop Withdrawal Symptoms

 

I understand about the importance of that small life in your belly, and it is a decision only you can make.  Please, learn about possibilities before you dismiss them totally.

 

The answers to this are very limited. 

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy